Hail, Oregon
- When
- April 22, 9:52 PM CST
- Where
- Oregon County, Thayer
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.517, -91.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 22, 2:07 PM CST, 7 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT THU APR 22 2004 ...MESOSCALE DISCUSSION... .DISCUSSION... STORMS HAVE ALREADY INITIATED ALONG THE 850 CONVERGENCE AXIS OVER SOUTHERN MISSOURI. SUFFICIENT INSTABILITY HAS SEEPED INTO SOUTHERN MISSOURI FOR THE INITIATION OF STRONG TO SEVERE THUNDERSTORMS. A WARM FRONT EXISTS ALONG THE MISSOURI AND ARKANSAS BORDER...ALONG AND A FEW MILES NORTH OF THIS FEATURE WILL BE AN AREA PRIME FOR TORNADOES THIS AFTERNOON AND THIS EVENING...IF STRONG UPDRAFTS TAP INTO THIS ENHANCED AREA OF HORIZONTAL VORTICITY. CRAMER SHORT TERM (TONIGHT - SATURDAY)... FORECAST CHALLENGES WITHIN THE SHORT TERM WILL REVOLVE AROUND CONVECTION TONIGHT...TOMORROW...AND SATURDAY. AN INVERTED TROUGH FEATURE ACROSS OKLAHOMA AND ALONG THE MISSOURI-ARKANSAS BORDER WILL BE THE FOCUS FOR CONVECTION THIS EVENING AND TONIGHT. THE SURFACE LOW ONCE OVER WESTERN OKLAHOMA THIS MORNING HAS FILLED QUITE NICELY...SO I DONT EXPECT ANY FURTHER NORTHWARD SURGE IN THE WARM FRONT/INVERTED TROUGH. THERE STILL REMAINS A THREAT FOR SEVERE WEATHER ACROSS EXTREME SOUTHWEST MISSOURI TONIGHT AS STORMS DEVELOP IN WARM SECTOR OVER NORTHEAST OKLAHOMA. THESE STORMS COULD BE SEVERE WITH NICKEL SIZE HAIL AND THUNDERSTORM GUSTS UP TO 60 MPH AS THEY SPREAD INTO MISSOURI. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF EXTREME SOUTHERN MISSOURI UNTIL 800 PM. THE QUASI STATIONARY SYNOPTIC SCALE BOUNDARY WILL PRESS SOUTH OF THE REGION AGAIN TONIGHT...HOWEVER...MAY BE CLOSE ENOUGH TOMORROW AFTERNOON TO AFFECT SOUTHERN MISSOURI ONCE AGAIN. ILL BE ISSUING A FLOOD WATCH FOR SOUTHWESTERN MISSOURI WHICH WILL BE IN EFFECT UNTIL TOMORROW MORNING. HOWEVER...AN EXTENSION TO THIS WATCH IS LIKELY INTO SATURDAY AS THE PRIMARY COLD CORE SWINGS ACROSS THE CENTRAL PLAINS. THE HEAVIEST RAINFALL TOTALS FROM RECENT RAIN HAS BEEN CONFINED TO AREAS ALONG THE MISSOURI AND ARKANSAS BORDER...AN AREA THAT WILL CONTINUE TO BE A FOCUS FOR MORE DEVELOPMENT THROUGH SATURDAY. SHOWER AND THUNDERSTORM CHANCES WILL EXIST THROUGH ALL PERIODS THROUGH SATURDAY NIGHT. NO SIGNIFICANT CHANGES IN TEMPERATURES FROM THE ONGOING FORECAST. CRAMER LONG TERM (SUNDAY THROUGH WEDNESDAY)... ACTIVE PATTERN WILL COME TO AN END BY EARLY MONDAY AS UPPER LOW FINALLY MOVES OFF TO THE EAST OF MISSISSIPPI RIVER. GFS HAS MID LEVEL FORCING OVER CENTRAL AND NORTHERN MISSOURI INTO MONDAY MORNING. THIS WAS NOT IN PREVIOUS RUNS...SO ONLY EXTENDED POPS INTO SUNDAY AFTERNOON TO ACCOUNT FOR MAIN TROUGH PASSAGE. DROPPED MAX TEMPS SLIGHTLY ON SUNDAY AND MONDAY TO ACCOUNT FOR EXPECTED LINGERING CLOUDS. NORTHWEST FLOW THEN SETS IN THROUGH TUESDAY NIGHT BEFORE ZONAL FLOW AFFECTS WESTERN U.S. AND CENTRAL PLAINS. THEREFORE INCREASED TEMPS A FEW DEGREES ON WEDNESDAY AND THURSDAY. HOWEVER...BOTH GFS AND ECMWF SHOW APPROACHING FRONTAL SYSTEM AND MID LEVEL TROUGH BY THURSDAY. GULF DOES NOT LOOK TO OPEN UP UNTIL LATE THURSDAY...SO HAVE KEPT PRECIP OUT OF EXTENDED. INCREASED CLOUD COVERAGE WEDNESDAY NIGHT ON. SO ALTHOUGH TEMPS WERE INCREASED IN LATTER PART OF LONG TERM...STILL A DEGREE OR TWO LOWER THAN SURROUNDING OFFICES DUE TO CLOUD COVERAGE. OTHER THAN THESE MINOR CHANGES...EXTENDED LOOKED GOOD. AL && .AVIATION... MAIN CONCERN WILL BE CEILINGS ASSOCIATED WITH POSSIBLE THUNDERSTORMS MOVING NORTHWARD FORM OK/AR OVERNIGHT. KSGF AND KJLN WILL BE VFR INTO THE EVENING HOURS. HAVE DROPPED CEILINGS TO THE LOW END OF MVFR CATEGORY FOR NOW AFT 06Z...BUT IF THE CONVECTIVE SITUATION PLAYS OUT AS ANTICIPATED WE WILL LIKELY SEE IFR CONDITIONS LATE TONIGHT AND EARLY THU MORNING. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE .KS...NONE WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1052 PM CDT THU APR 22 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1052 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND LARGE HAIL UP TO THE SIZE OF NICKELS. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE OZARKS REGION INTO EXTREME SOUTHEAST KANSAS THROUGH THE OVERNIGHT HOURS. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. DISCUSSION: THE NEARLY STATIONARY FRONT WHICH HAD NOSED INTO FAR SOUTHERN MISSOURI LATE THIS AFTERNOON HAS SETTLED BACK SOUTH INTO NORTHERN ARKANSAS EARLY THIS EVENING. ALTHOUGH THUNDERSTORMS WILL CONTINUE ACROSS THE REGION OVERNIGHT...THE LOSS OF DAYTIME HEATING AND A RELATIVELY COOL AND STABLE LOW LEVEL AIRMASS WILL HELP LIMIT THE THREAT OF SEVERE WEATHER. ACROSS SOUTHERN MISSOURI...SEVERAL ROUNDS OF THUNDERSTORMS OVER THE PAST SEVERAL DAYS HAS RESULTED IN BETWEEN TWO AND THREE INCHES OF RAINFALL. ADDITIONAL RAINFALL COULD LEAD TO MORE WIDESPREAD FLOODING...AND A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERAL ROUNDS OF POTENTIALLY HEAVY RAIN ARE POSSIBLE FROM LATE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT, AND SOME AREAS OF SOUTHERN MISSOURI MAY RECEIVE AN ADDITIONAL INCH OR TWO OR RAIN. DEPENDING ON RAINFALL TOTALS RECEIVED THURSDAY NIGHT, ADDITIONAL HEAVY RAIN COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT DUE TO THE ISOLATED NATURE OF ANY HAIL. BOOKBINDER
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 PM CDT THU APR 22 2004 MOZ096-097-101>106-230900- BARRY-DOUGLAS-HOWELL-MCDONALD-OREGON-OZARK-STONE-TANEY- INCLUDING THE CITIES OF...AVA...BRANSON...MONETT AND WEST PLAINS. 950 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 107...IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...DOUGLAS...HOWELL...MCDONALD...OREGON...OZARK...STONE AND TANEY. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BRANSON...MONETT AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 SE ANN 36.98N 92.14W
04/22/2004 2.75 INCH DOUGLAS MO LAW ENFORCEMENT
DAMAGE TO PICKUP TRUCK FROM LARGE HAIL NEAR
DOUGLAS-OZARK COUNTY BORDER.
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL NOBLE 36.75N 92.57W
04/22/2004 0.88 INCH OZARK MO BROADCAST MEDIA
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 SE SQUIRES 36.80N 92.56W
04/22/2004 2.75 INCH DOUGLAS MO LAW ENFORCEMENT
DAMAGE TO PICKUP TRUCK FROM LARGE HAIL NEAR
DOUGLAS-OZARK COUNTY BORDER.
0930 PM FLOOD 8 W AVA 36.95N 92.79W
04/22/2004 DOUGLAS MO LAW ENFORCEMENT
LOW WATER CROSSINGS FLOODED IN WESTERN PART OF COUNTY.
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 4 NW WEST PLAINS 36.77N 91.90W
04/22/2004 0.88 INCH HOWELL MO LAW ENFORCEMENT
1000 PM HAIL 1 W WEST PLAINS 36.73N 91.87W
04/22/2004 0.88 INCH HOWELL MO EMERGENCY MNGR
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 4 NW WEST PLAINS 36.77N 91.90W
04/22/2004 0.75 INCH HOWELL MO LAW ENFORCEMENT
1000 PM HAIL 1 W WEST PLAINS 36.73N 91.87W
04/22/2004 0.75 INCH HOWELL MO EMERGENCY MNGR
1051 PM HAIL THAYER 36.52N 91.55W
04/22/2004 0.88 INCH OREGON MO LAW ENFORCEMENT
ALThe Springfield radar (KSGF), 183 km away, was scanning. The volume nearest the first event began at 03:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391511.